MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COSGROVE-EDWARDS ANNULOPLASTY SYSTEM; ANNULOPLASTY RING

EDWARDS LIFESCIENCES COSGROVE-EDWARDS ANNULOPLASTY SYSTEM; ANNULOPLASTY RING
Model Number 4600M28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Thrombosis/Thrombus (4440)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.Edwards implant patient registry received information a 28mm 4600 mitral ring was explanted after 10 months, due to mitral regurgitation, mitral stenosis, and thrombus.The explanted device was replaced with a 25mm 7300tfx mitral valve.Patient presented with dyspnea on exertion.Per implantation data card, the explant was due to deficiency of the device.Patient was discharged home on post-operative day eight (8).
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation.Attempts to retrieve device and additional information is in process.The cause of the event cannot be determined.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10.Additional manufacturer narrative: added information to d4, h4, h6.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.As found in literature, annuloplasty rings are an adjunct to the valve repair and recurrent regurgitation and/or stenosis occurs primarily as a result of progression of disease and is not related to a device malfunction.The cause of the event was most likely due to patient factors and progression of underlying valvular disease.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported the ring did not malfunction (no structural deficiency).

Brand Name
COSGROVE-EDWARDS ANNULOPLASTY SYSTEM
Common Device Name
ANNULOPLASTY RING
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key13506778
Report Number2015691-2022-03873
Device Sequence Number17162012
Product Code KRH
UDI-Device Identifier00690103020526
UDI-Public(01)00690103020526(17)240225
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K923367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model Number4600M28
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/18/2022
03/23/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/15/2022
03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age81 YR
Patient SexFemale
Patient Weight86 KG